# SDR CA001122011

- Difficulty date: June 1, 2000
- Submitted: November 27, 2000
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 9,840 hours
- Engine: Allsn 250C20
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Screw
- Part number: 78315
- Condition: Sheared
- Location: Fuel Control
- Component: Fuel Control, Bendix, 252464429
- Stage of operation: NR
- How discovered: O
- Nature of condition: D, X, J
- Precautionary procedure: O

## Discrepancy

(CAN) THE SCREW HEAD RETAINING THE FUEL CONTROL UNIT RATIO LEVER COVER (FUEL SIDE) SEPARATED IN-FLIGHT ALLOWING FUEL TO LEAK INTO THE ENGINE COMPARTMENT UNDER HIGH PRESSURE AND REDUCE THE FUEL FLOW TO THE ENGINE TO THE POINT WHERE CONTINUED FLIGHT WAS NOT POSSIBLE. THE HELICOPTER CRASHED AND BURNED WHILE ATTEMPTING AN AUTORATIONAL LANDING (TSB REPORT A00W0105) RESULTING IN THE DEATH OF THE PILOT.  EXAMINATION OF THE FRACTURED SCREW HEAD AT THE TSB LAB (PROJECT LP 72/00) DETERMINED THE FRACTURE WAS THE RESULT OF THE HEC.  IT WAS ALSO DETERMINED THE SCREW MATERIAL AND MARKINGS DID NOT MEET THE MANUFACTURER''S SPECIFICATIONS PLACING THE SCREW IN THE CATEGORY OF A SUSPECTED UNAPPROVED PART.  (X)
